Horrible vibrating feeling ("body buzzing"/internal tremor)

Hello! I am not diagnosed, but I've got a neurologist appointment set up to look into testing. I have recent new muscle weakness, and lots of other autoimmune problems.

Does myasthenia gravis cause that horrible internal vibration sensation? I know symptoms are supposed to get worse with activity. My muscles usually get extra weak after activity, but today I had an extra active day, and now it feels like I'm vibrating inside. It feels HORRIBLE.

Is this a myasthenia gravis thing? Or something else anyone is familiar with?

Also, any advice about testing? If I've only had symptoms for a month or two, is that too soon to test?

Thanks!

Posted Dec 31, 2022, 8:00 AM UTC

620
jk600•

The only symptom of MG is muscle weakness that gets worse after use. The feeling you describe could be related, but not an actual symptom. I had plenty of problems peripheral to MG that were troublesome to me but weren't considered part of the MG. Like tremors, nerve entrapment in my wrists and ankles, tingling in my feet, stiff muscles, and general fatigue.

It is not a diagnostic symptom for MG, but it could be that your body has this sensation when it gets weak. I hope you get this figured out soon. It sounds miserable.

I got an AChR antibody test ordered by my PCP before I even saw a neurologist. This is the most common type of antibody (85+% of cases) and just a simple blood test, so it's often the first test for MG.

Tests for MG are very specific and are only done when a provider suspects MG. You're not going to stumble upon a positive while doing "general testing", so make sure your neurologist knows you want to be tested specifically for MG. Even neurologists can be unfamiliar with MG. If possible, you'll want to see neuromuscular specialist.

4
Locust45OP•

Thank you so much for your advice, very helpful!

2
nikehoke•

Look into vitamin B -12 and also magnesium.

2
Locust45OP•

Thank you!

1
MeepMop9189•

I’d see a movement disorder specialist too, I needed a referral from a neurologist first

2
Locust45OP•

Thank you, I did not know that's a thing! I will ask.

1
velvetopal11•

I also experience this internal vibration sensation you are talking about but I attribute it to my POTS (Postural Orthostatic Tachycardia Syndrome). POTS is associated with many autoimmune diseases and is not uncommon, it could be worth looking into.

2
andante95•

Interesting! I once thought it was my reactive hypoglycemia. Then I thought maybe I had POTS. I did do a tilt table test and they “diagnosed” me with vasovagal syncope but no POTS. (I faint occasionally with no distinct triggers besides some adrenaline work off and feel like I might daily during these weird “fatigue” periods.)

2
velvetopal11•

Interesting. I know exactly what you mean by weird fatigue periods too. Vasovagal syncope is a form of dysautonomia and POTS is also a form of dysautonomia. There are many symptoms that fall under the dysautonomia umbrella so many it could be related to that? Dysautonomia International is a great resource. http://www.dysautonomiainternational.org/

2
andante95•

The weird fatigue periods are brutal. I’ll definitely check out that link, thank you!

2
Locust45OP•

Huh - I have other dysautonomia symptoms too! Just mentioning in case this is all related. My dysautonomia is related to my heart and lungs.

1
Locust45OP•

Thank you!! I tested for POTS half a year ago or something, before I had these symptoms, but it didn't occur to me to test again. I think you can test at home, right?

1
silversurfer63•

Sounds like serotonin syndrome. If you do have this, you need to see a doctor very soon, as in days.

2
Locust45OP•

I appreciate you mentioning that! Gosh... I Googled and that sure sounds scary. I'm not taking any of the associated drugs so I don't think it's that, but it's certainly something to be aware of!

1
Salt-Builder-9279•

I was getting buzzing, like nerve pain without pain before I was diagnosed. This disappeared after taking medication. Not sure if this is what you’re experiencing.

2
Locust45OP•

Thank you! I've been putting off getting a blood test, but this sounds exactly like what it feels like. This is encouragement for me to at least start with a test! Thanks!

1
Salt-Builder-9279•

Hope you get some answers.

2
Lexatx•

I get that feeling when my potassium is low. It reminds me of those old electric football games my brothers used to play with (I’m old - were talking the 1960’s). You lined your plastic football men up on this metal box that looks like a football field, then plug the darned thing in and the little men would jitter around the field. My dad and brothers loved that thing. But when my potassium drops, my body feels like those jittery little football men!

2

Are you on Prednisone? Through the process of elimination over years I finally figured out that feeling like an electrical current was running through my body was caused by Prednisone.

2
Locust45OP•

Huh! I'm not, but I'm having issues with my cortisol. I took prednisone back in the day and I remember the feeling... Now that you mention it, it feels pretty much like that!

Thank you! I wonder if I'm feeling a cortisol spike! (My adrenals seem to be acting strangely so that might make sense.)

1
andante95•

I get a strange buzzing/vibrating feeling, hard to describe as it is different from tremors, tingling, or numbness. Most often (daily) it’s a mild buzzing in arm/legs below knees/elbows during periods where I get excessive daytime sleepiness/fatigue or feel faint or woozy. Occasionally there are days I feel like my whole body is vibrating. I’m not sure if it is MG as these are not MG symptoms as far as the doctors are concerned. Though on a few extreme days the vibrating progressed to clear shaking and muscle weakness so I theorize maybe the buzzing is the disorder mucking with muscles before it reaches overt muscle weakness.

I tested positive for ACHr antibodies and am awaiting neurology appointment for official diagnosis/treatment.

1
andante95•

Oh yeah beware of taking magnesium supplements for this. I had taken magnesium to calm my weird muscles only to discover two years later it had been significantly worsening my eye problems and shortness of breath, doh.

1
Locust45OP•

Thanks for the info! Hmm, I did recently start taking more magnesium - I'll have to look into this!

Good luck with your appointments!

2
andante95•

It’s pretty crazy, I had only been taking 100mg magnesium glycinate a day which shouldn’t be a large dose and many different doctors had looked at my medications and saw no issues. Magnesium is on the list of drugs to avoid for MG thus my idea to try stopping it, still I was shocked my symptoms improved at something that seemed like such a low dose. I’m now recognizing even foods high in magnesium are a trigger. For me took 7-10 days for the supplement effects to wear off, be prepared to have weird food cravings and muscle cramps during that time if you stop taking it. Those went away after that.

Thanks and good luck figuring out the body buzzing!

2
Locust45OP•

Whoa! I had no idea. I really appreciate you sharing!

Good luck to you too! :)

2